Ohio, 2025

Damaging Winds in Ohio, June 25, 2025

June 25, 2025 · NWS PBZ · 3 events in 3 counties and zones

There was a marginal risk for severe storms with hot and humid conditions persisting across the region. An approaching cold front contributed additional shear, which lead to an increased threat for organized convection.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

There was a marginal risk for severe storms with hot and humid conditions persisting across the region. An approaching cold front contributed additional shear, which lead to an increased threat for organized convection.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 25, 12:34 PM EST, 47 minutes earlier.

Area forecast discussion, Jun 25, 12:34 PM EST, 47 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
134 PM EDT Wed Jun 25 2025

.SYNOPSIS...
Hot and humid through the end of the week with daily afternoon
storm, isolated flooding, and severe wind chances. A slight
cooldown is possible this weekend, though storm and flood
chances may linger during daytime hours through early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
KEY MESSAGES:

- Extreme Heat Warning through 5pm for Pittsburgh metro.
- Heat advisory will continue for SW PA, north WV, and east OH
  through 8pm Friday.
- Downburst wind and flooding threats in scattered storms this
  afternoon/evening.
---------------------------------------------------------------

Official NWS obs and RAWs sites show heat indices climbing into
the upper 90s as of noon with still a few hours of heating
possible into the day today, which will justify the continuation
of heat headlines through the 5pm timeframe. Given high to
extreme heat risk through at least Friday for parts of the area
with heat indices fringing on 100F during peak heating and lows
struggling to get below 70F, a continuation of heat advisory
will be necessary for most areas in the current products through
8pm Friday.

As for severe potential this afternoon, storm coverage is
expected to begin over the next few hours as convective
temperatures in the upper 80s and low 90s are reached. This will
bring a notable downburst wind threat for areas where storms to
pop up. While it may be difficult to pinpoint exact where storms
will form today, much like bubbles boiling in a pot of water, we
are beginning to see cu coverage increase in ruggedness in
eastern Ohio, the high terrain, and northern WV with perhaps a
weak boundary strewn a just north of Pittsburgh. This might be
the most likely areas for some convection to pop.

Morning MLCAPE was around 1000 J/kg with an astounding 1200
J/kg of DCAPE which, if fully utilized, would be able to realize
downburst wind threats. While moister air dipping down from the
north may be able to reduce DCAPE some, the threat remains
nonetheless. As per normal downburst environments, winds will
remain a primary threat and hail a distant secondary threat.
Additionally, with morning PWATS near 1.83" which may get even
higher into the afternoon, flooding treats are possible, but
strong cold pool development would mean make raining in one area
for an extended period difficult, and flooding may be more
dependent on initiation on the west side of outflow, fighting
the weak environmental shear, and inevitably training. Flooding
concerns increase in the late-afternoon and evening hours before
tapering overnight.

Into tonight, with loss of heating, storm chances drop off with
patchy valley fog possible with dew points as evaluated as they
are. Some patchy convection is possible in elevated instability,
but chances any individual area sees rain will be low. Chances
of lows >70F are generally >50% everywhere, meaning little heat
relief overnight.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
KEY MESSAGES:

- Heat concerns continue through Friday; heat advisory will be
  in effect through 8pm Friday.
- Daily downburst wind and flooding threats in the afternoon
  and evening.

----------------------------------------------------------------

Continued heat concerns linger through the period, though it is
anticipated to not be quite as intense as early this week, and
some areas may not attain forecasted highs should they be
affected by convection. So far for Thursday, HREF chances of
>90F are generally around or >50% for urban and valley
locations, and 20% to 40% likely for the lowlands south and west
of Pittsburgh.

HREF 25th to 75th MLCAPE is 1000J/kg to 1500 J/kg and DCAPE is
800 J/kg to 1200 J/kg, creating yet another day with confidence
in downburst potential should storms fully utilize their
environment. Environmental shear will be weak, with flow
generally from the west, so again, flooding potential will need
to be monitored on the up-shear, westerly side of any cold
pools that develop into the day. Afternoon HREF PWATS for
Thursday sit between 1.7 and 1.8 between the 25th and 75th
percentile, which is toward the 90th percentile of climatology.
So training in warm rain processes remains a threat.

Convective coverage may wain overnight with the loss of the best
heating and mixing, though elevated instability will again have
the low chances of a shower/storm. Again, NBM shows a 80% to
100% chance of lows >70F south and east of, and including
Pittsburgh, with chances a bit lower north of US-422. This will
again, provide little relief.

On Friday, chances of >90F are again highest for valley and
urban locations, with NBM showing a 30% to 50% chance. Heat
indices could push 100F in these areas yet again. This will
justify the continuation of the heat advisory through 8pm
Friday. Environmental parameters will be similar as days prior,
with LREF showing 1000 J/kg to 1500 J/kg MLCAPE, 600 J/kg to
800 J/kg DCAPE, and weak shear from the southwest with up-shear
flooding potential. Chances again taper off at night. Low
temperatures have a >50% chance of lows >70F again south and
west of Pittsburgh Friday night.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
KEY MESSAGES:

- Active weather continues with daily shower and thunderstorm
  chances into the start of next week
- Potential for storms and locally heavy rainfall through the
  period
-------------------------------------------------------------------

Daily thunderstorm, downburst wind, and flooding threats
continue for the weekend during the afternoon/evening hours.
Initiation may be a bit more likely on Saturday as a front sags
south across the the center of the forecast area, and the front
may be a bit more likely south of I-70 Sunday as the front
continues its southward sag.

Both the southward sagging front and increased cloud cover
potential may keep temperatures a few degrees cooler into the
weekend. Most spread in temperatures is between the mid-to-
upper 80s. This will still be climatologically warm, but cooler
in perspective, which may allow heat risks to temporarily
reduce.

After a brief warmup Monday, there is some indication of a
brief troughing pattern by the middle of next week, though there
are some uncertainties in exactly how strong the trough will
be, as indicated by clustered variability.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Diurnal destabilization under impressive heating has already begun
to pop scattered convection across the region. The most favored
corridor remains near I-70 and MGW/ZZV have begun the TAF period
with VCTS prevailing. The environment continues to support storm
development region-wide and thus all ports have TEMPOs for
storms this afternoon. PROB30s for evening storms expanded as
well with continued chances for storms to into this evening
especially BVI on south. Any thunderstorm could support 30-40KT
outflow winds and rainfall rates between 1-2"/hr that could
drop VIS as low as 1SM.

Loss of diurnal heating should decrease convective activity after
00z, but the moist/warm environment could allow for isolated storms
to persist or develop through the overnight hours. Gradual clearing
of convective cloud blow off through Thursday morning may allow for
strong radiational cooling that leads to patchy low stratus/fog,
favoring locations that received higher rainfall totals during the
afternoon. HREF probabilities for VIS less than 4 miles are between
40-60% for all ports between 06-12z.

Outlook... Little pattern change is expected through Tuesday which
means that mainly diurnally driven scattered thunderstorms are
expected during this timeframe. Restrictions will be mainly tethered
to thunderstorm activity and patchy morning stratus/fog that is
dependent on overnight clearing and degree of daytime saturation
(i.e. amount of rainfall received the prior afternoon).

&&

.CLIMATE...
Daily record high maximum (left) and daily record high minimum (right)
temperatures for Wednesday and Thursday are listed below.

Wednesday June 25th
Pittsburgh, PA:         98F (1988)              75F (1952)
Zanesville, OH:         101F (1988)             72F (1952)
Morgantown, WV:         94F (1921, 1952, 1988)  74F (1952)
Dubois, PA:             91F (1966)              67F (2000)
Wheeling, WV:           97F (1943)              75F (1952)
New Philadelphia, OH:   92F (1966, 2002, 2005)  68F (2013)

Thursday June 26th
Pittsburgh, PA:         95F (1966)              75F (1952)
Zanesville, OH:         97F (1952)              73F (1952)
Morgantown, WV:         96F (1952)              74F (1952)
Dubois, PA:             91F (1966)              66F (2000)
Wheeling, WV:           96F (1943, 1952)        73F (1952)
New Philadelphia, OH:   99F (1988)              71F (2022)

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 5 PM EDT this afternoon for PAZ013-022-031-
     077.
     Extreme Heat Warning until 5 PM EDT this afternoon for PAZ014-
     020-021-029-073-075.
OH...Heat Advisory until 5 PM EDT this afternoon for OHZ039>041-
     048>050-057>059-068-069.
WV...Heat Advisory until 5 PM EDT this afternoon for WVZ001>004-012-
     021-509-510.

&&

SYNOPSIS...Milcarek
NEAR TERM...Milcarek
SHORT TERM...Milcarek
LONG TERM...Milcarek
AVIATION...Frazier/AK
CLIMATE...
Hazardous weather outlook, Jun 25, 12:21 PM EST, 1 hour before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
121 PM EDT Wed Jun 25 2025

PAZ014-020-021-029-073-075-261730-
Butler-Beaver-Allegheny-Washington-Westmoreland-Fayette-
121 PM EDT Wed Jun 25 2025

...EXTREME HEAT WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for southwest Pennsylvania and
western Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Extreme Heat Warning.

Heat indices are expected to range from 100 to 105 today.

There is a Marginal Risk, or level 1 out of 5, for severe
thunderstorms this afternoon and evening. The main hazard is
expected to be damaging wind gusts. In addition, locally heavy
rainfall could result in localized flash flooding mainly during the
afternoon and evening hours.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms could produce strong wind gusts Thursday and Friday.
In addition, locally heavy rainfall could result in localized flash
flooding, Thursday and Friday.

An active pattern is then expected through early next week with
periodic showers and thunderstorms, and the potential for locally
heavy rainfall at times.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

OHZ039>041-048>050-057>059-068-069-PAZ013-022-031-077-WVZ001>004-012-
021-509-510-261730-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Lawrence-Armstrong-Greene-
Indiana-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-
121 PM EDT Wed Jun 25 2025

...HEAT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, western Pennsylvania, and northern West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Heat indices from 95 to 100 degrees are expected today.

There is a Marginal Risk, or level 1 out of 5, for severe
thunderstorms this afternoon and evening. The main hazard is
expected to be damaging wind gusts. In addition, locally heavy
rainfall could result in localized flash flooding mainly during the
afternoon and evening hours.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms could produce strong wind gusts Thursday and Friday.
In addition, locally heavy rainfall could result in localized flash
flooding, Thursday and Friday.

An active pattern is then expected through early next week with
periodic showers and thunderstorms, and the potential for locally
heavy rainfall at times.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

PAZ007>009-015-016-074-076-078-WVZ511>514-261730-
Mercer-Venango-Forest-Clarion-Jefferson PA-
Higher Elevations of Westmoreland-Higher Elevations of Fayette-
Higher Elevations of Indiana-Preston-Eastern Preston-Western Tucker-
Eastern Tucker-
121 PM EDT Wed Jun 25 2025

This Hazardous Weather Outlook is for western Pennsylvania and
northern West Virginia.

.DAY ONE...This afternoon and tonight.

There is a Marginal Risk, or level 1 out of 5, for severe
thunderstorms this afternoon and evening. The main hazard is
expected to be damaging wind gusts. In addition, locally heavy
rainfall could result in localized flash flooding mainly during the
afternoon and evening hours.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms could produce strong wind gusts Thursday and Friday.
In addition, locally heavy rainfall could result in localized flash
flooding, Thursday and Friday.

An active pattern is then expected through early next week with
periodic showers and thunderstorms, and the potential for locally
heavy rainfall at times.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Milcarek

In the hours before

Local storm report, Jun 25, 10:04 AM EST, 3 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
1104 AM EDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     Extreme Heat     2 ENE Morgantown        39.65N 79.92W
06/24/2025  M101 F           Monongalia         WV   ASOS

            Heat Index KMGW Morgantown Municipal - Hart
            Field (93T 72 Td).

&&

Craven
Local storm report, Jun 25, 10:08 AM EST, 3 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
1108 AM EDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     Extreme Heat     1 SW Lawson Heights     40.28N 79.40W
06/24/2025  M101 F           Westmoreland       PA   ASOS

            Heat Index KLBE Arnold Palmer Regional
            Airport (93T 72Td).

&&

Craven
Local storm report, Jun 25, 10:13 AM EST, 3 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
1113 AM EDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     Extreme Heat     2 WNW Oakwood           41.02N 80.42W
06/24/2025  M101 F           Lawrence           PA   AWOS

            Heat Index KUCP New Castle Municipal Airport
            (91T 74Td).

&&

Craven

The radar

The Pittsburgh radar (KPBZ), 96 km away, was scanning. The volume nearest the first event began at 18:21 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Tuscarawas

When
June 25, 1:21 PM EST
Where
Tuscarawas County, 0.69 mi N of Stillwater
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
40.330, -81.320

A tree was reported down on Edie Hill Road just northwest of Stillwater.

Thunderstorm Wind, Columbiana

When
June 25, 3:00 PM EST
Where
Columbiana County, 1.48 mi NNW of Salem
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
40.920, -80.860

A tree and a number of branches were reported to be blown down.

Thunderstorm Wind, Monroe

When
June 25, 4:58 PM EST
Where
Monroe County, Hillton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
39.700, -81.150

A couple of trees were reported down at the intersection of SR26 and Connor Ridge Rd.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2025Every state in 2025This day in weather historyWarnings in Ohio, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1279014, 1279015, 1279016.